Alert archive / Colorado / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 5, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at May 21, 2009, 1:53 PM MDT for Las Animas County, Colorado. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 21, 2009, 1:53 PM MDT (19:53 UTC)
- Expired
- May 21, 2009, 3:00 PM MDT
- In force
- 67 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
County Las Animas County, CO
The radar
The Pueblo radar (KPUX), 148 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 7.9 hours before the alert went out and 306 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 16 J/kg
- Mixed-layer CIN
- -223 J/kg
- Mixed-layer LCL
- 1884 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 39 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KPUB 211953 SVRPUB COC071-212100- /O.NEW.KPUB.SV.W.0005.090521T1953Z-090521T2100Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PUEBLO CO 153 PM MDT THU MAY 21 2009 THE NATIONAL WEATHER SERVICE IN PUEBLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL LAS ANIMAS COUNTY IN SOUTHEAST COLORADO... THIS INCLUDES TRINIDAD... * UNTIL 300 PM MDT... * AT 151 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE...DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED 10 MILES SOUTHEAST OF TRINIDAD. THIS STORM WAS NEARLY STATIONARY. * LOCATIONS IMPACTED INCLUDE... TRINIDAD. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. && LAT...LON 3722 10453 3725 10422 3703 10420 3699 10446 TIME...MOT...LOC 1953Z 174DEG 1KT 3708 10436 $$
5 follow-up statements
000 WWUS55 KPUB 212008 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 208 PM MDT THU MAY 21 2009 COC071-212100- /O.CON.KPUB.SV.W.0005.000000T0000Z-090521T2100Z/ LAS ANIMAS CO- 208 PM MDT THU MAY 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL LAS ANIMAS COUNTY... AT 207 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS CENTERED 11 MILES SOUTHEAST OF TRINIDAD... AND WAS MOVING TOWARD THE NORTHEAST AT 5 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS ANIMAS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. && LAT...LON 3703 10420 3704 10447 3722 10453 3725 10422 TIME...MOT...LOC 2008Z 213DEG 3KT 3709 10433 $$
000 WWUS55 KPUB 212022 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 222 PM MDT THU MAY 21 2009 COC071-212100- /O.CON.KPUB.SV.W.0005.000000T0000Z-090521T2100Z/ LAS ANIMAS CO- 222 PM MDT THU MAY 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL LAS ANIMAS COUNTY... AT 218 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE HAIL. THIS STORM WAS CENTERED OVER SOUTH CENTRAL LAS ANIMAS COUNTY...OR 12 MILES EAST OF TRINIDAD...AND WAS MOVING TOWARD THE NORTHEAST AT 10 MPH. THIS STORM IS ALSO PRODUCING VERY HEAVY RAIN...WITH RAINFALL RATES OF 2 TO 3 INCHES PER HOUR. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS ANIMAS COUNTY...EAST AND SOUTHEAST OF TRINIDAD. REMEMBER...A SEVERE THUNDERSTORM WARNING IS ALSO IN EFFECT FOR WEST CENTRAL LAS ANIMAS COUNTY UNTIL 3 PM MDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. && LAT...LON 3717 10448 3725 10422 3703 10420 3704 10443 TIME...MOT...LOC 2019Z 245DEG 7KT 3711 10430 $$
000 WWUS55 KPUB 212038 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 238 PM MDT THU MAY 21 2009 COC071-212100- /O.CON.KPUB.SV.W.0005.000000T0000Z-090521T2100Z/ LAS ANIMAS CO- 238 PM MDT THU MAY 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL LAS ANIMAS COUNTY... AT 237 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS CENTERED OVER SOUTH CENTRAL LAS ANIMAS COUNTY...OR 15 MILES EAST OF TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 5 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS ANIMAS COUNTY. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. && LAT...LON 3718 10438 3725 10422 3703 10420 3704 10435 TIME...MOT...LOC 2038Z 280DEG 6KT 3709 10425 $$
000 WWUS55 KPUB 212049 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 249 PM MDT THU MAY 21 2009 COC071-212100- /O.CON.KPUB.SV.W.0005.000000T0000Z-090521T2100Z/ LAS ANIMAS CO- 249 PM MDT THU MAY 21 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MDT FOR SOUTH CENTRAL LAS ANIMAS COUNTY... AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...DAMAGING WINDS IN EXCESS OF 60 MPH...AND VERY HEAVY RAINFALL. THIS STORM WAS CENTERED OVER SOUTH CENTRAL LAS ANIMAS COUNTY...OR 16 MILES EAST OF TRINIDAD...AND WAS MOVING TOWARD THE EAST AT 5 MPH. THE SEVERE STORM WILL IMPACT MAINLY RURAL AREAS OF SOUTH CENTRAL LAS ANIMAS COUNTY...SOUTH OF HIGHWAY 160 AND EAST OF INTERSTATE 25...ALONG THE HEAD WATERS OF THE PURGATOIRE RIVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF POSSIBLE...WITHOUT RISKING YOUR SAFETY...PROTECT PROPERTY BEFORE THE WEATHER HITS. GET IN A STURDY STRUCTURE AND AWAY FROM WINDOWS. AN INTERIOR ROOM ON THE LOWEST FLOOR...OR A BASEMENT CAN OFFER THE BEST PROTECTION. HEAVY RAIN WILL CAUSE HIGH WATER IN LOW LYING AREAS AND POSSIBLE FLASH FLOODS. IF WATER IS ACROSS YOUR PATH...DO NOT CROSS IT. THE PATH OR ROAD MAY BE WASHED OUT...AND THEREFORE THE WATER WILL BE MUCH DEEPER THAN YOU THINK. && LAT...LON 3705 10433 3718 10434 3725 10422 3703 10420 TIME...MOT...LOC 2048Z 280DEG 6KT 3709 10423 $$
000 WWUS55 KPUB 212057 SVSPUB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PUEBLO CO 257 PM MDT THU MAY 21 2009 COC071-212108- /O.EXP.KPUB.SV.W.0005.000000T0000Z-090521T2100Z/ LAS ANIMAS CO- 257 PM MDT THU MAY 21 2009 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL LAS ANIMAS COUNTY EXPIRES AT 300 PM MDT... LAT...LON 3705 10433 3718 10434 3725 10422 3703 10420 TIME...MOT...LOC 2058Z 280DEG 6KT 3709 10421 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at May 21, 5:48 AM MDT, 8 hours 5 minutes earlier.
Area forecast discussion, May 21, 5:48 AM MDT, 8 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 548 AM MDT THU MAY 21 2009 .SHORT TERM... (TODAY AND TONIGHT) ...COOL AND MOIST REGIME SETTLES IN OVER SOUTHERN COLORADO TODAY... THINGS ARE STARTING TO TAKE SHAPE FOR A COOLER AND WETTER PATTERN. THE INITIAL BLAST OF COOLER AND WETTER AIR HAS PUSHED THROUGH MOST OF PUEBLO COUNTY...HEADED QUICKLY SOUTH ALONG THE SOUTHERN FRONT RANGES. THE REAL CORE OF THE COLD AIR IS STILL A WAYS OFF TO THE NORTH...MOVING THROUGH THE COMMUNITIES JUST TO THE NORTH OF GREELEY AND FORT COLLINS. THIS AIR IS FORECAST TO ACCELERATE SOUTHWARD PRETTY QUICKLY OVER THE NEXT FEW HOURS...CROSSING MOST OF EL PASO COUNTY BY 9AM AND REACHING THE SOUTHERN BORDER AREAS BY NOON. THE FRONTAL PASSAGE WILL BE MARKED BY COOLER AIR...GUSTY NORTH TO NORTHEAST WINDS...INCREASING CLOUDS...SCATTERED SHOWERS...AND POSSIBLY A FEW THUNDERSTORMS. DURING THE AFTERNOON...WINDS WILL TURN STRONGLY UPSLOPE...WITH SHOWERS AND THUNDERSTORMS MAINLY OVER THE MOUNTAINS.. HIGH VALLEYS AND PLAINS WEST OF THE I-25 CORRIDOR...AND ALSO ALONG THE PALMER AND RATON RIDGES. IT LOOKS LIKE THE AIR WITH THIS INITIAL BLAST MAY BE TOO STABLE FOR MUCH PRECIPITATION OUT ACROSS THE PLAINS FARTHER EAST FOR TODAY. TONIGHT...ALL THE MODELS INSIST THAT SHOWER COVERAGE WILL BE FAIRLY WIDESPREAD DURING THE EVENING HOURS...ALONG WITH SOME LOCALLY HEAVY RAINFALL POSSIBLE FROM EMBEDDED THUNDERSTORMS. CANT REALLY ARGUE WITH THIS TOO MUCH AS THE CONCEPTUAL MODEL SEEMS TO BE THERE. THERE IS GOOD SUPPORT FOR THIS IN THE LOW AND MID LEVELS WITH DEEP UPSLOPE FLOW IN PLACE. WINDS ARE PROGGED TO BE FROM THE SOUTHEAST AT 5-20 MPH NEAR THE 10000 FOOT LEVEL. THE SURFACE MOISTURE THAT WE ARE SO OFTEN LACKING APPEARS ADEQUATE WITH SURFACE DEWPOINTS FORECAST TO BE IN THE MID 40S TO LOWER 50S DURING THE EVENING HOURS. THE UPPER LOW OVER ARIZONA WILL PROVIDE SOME WEAK BUT PERSISTENT BROAD SCALE ASCENT...AS WELL AS AN INFLUX OF SUBTROPICAL MOISTURE. PLUS...THE SYSTEM TAKES ON A STRONG NEGATIVE TILT WHICH IS CONCEPTUALLY CONSISTENT WITH UPPER LEVEL DIVERGENCE OVER COLORADO WHICH IS...IN TURN...CONSISTENT WITH LIFTING MOTIONS OVER THE AREA. SO...IT IS POSSIBLE THAT ALL COULD COME TOGETHER FOR SOME FAIRLY GOOD SHOWER COVERAGE ACROSS SOUTHERN COLORADO THIS EVENING...INCLUDING A FEW THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL. ACTIVITY SHOULD STILL TEND TO DIE DOWN BY MIDNIGHT...ALTHOUGH THE MOISTURE WILL REMAIN IN PLACE FOR THE NEXT DAY. IN FACT...SURFACE MOISTURE LOOKS PRETTY RICH AND SURFACE WINDS LOOK PRETTY LIGHT TONIGHT SO COULD SEE SOME AREAS OF FOG BY FRIDAY MORNING. LW .LONG TERM... (FRIDAY THROUGH WEDNESDAY) UNSETTLED MILD CONDITIONS ANTICIPATED DURING THE LONGER TERM AS ADEQUATE ATMOSPHERIC MOISTURES COMBINES WITH GENERALLY EAST TO SOUTHEAST LOW LEVEL FLOW EASTERN SECTIONS(ALTHOUGH ANOTHER HEALTHY NORTHERLY SURGE WILL BE POSSIBLE BY NEXT TUESDAY/TUESDAY EVENING) AND OCCASIONAL SHORT WAVES. LATEST LONGER TERM COMPUTER SIMULATIONS INDICATE THAT MONDAY THROUGH NEXT WEDNESDAY AND POSSIBLY EVEN LATER SUNDAY WILL HAVE A HIGHER PROBABILITY OF AT LEAST ISOLATED STRONG TO POSSIBLY SEVERE CONVECTION THANKS TO SOMEWHAT INCREASED MAXIMUM TEMPERATURES AS COMPARED TO THE FRIDAY THROUGH EARLY SUNDAY TIME-FRAME AS WELL AS MORE FAVORABLE UPPER SUPPORT AS NOTED BY LATEST PVU PROJECTIONS. AT THIS TIME WILL CONTINUE TO PAINT GENERALLY ISOLATED TO SCATTERED POPS DURING THE MAJORITY OF THE LONG TERM. MAXIMUM TEMPERATURES PROJECTED TO RUN NEAR TO SLIGHTLY BELOW LATE MAY CLIMATOLOGICAL AVERAGES FROM FRIDAY INTO SUNDAY...WITH NEAR TO SLIGHTLY ABOVE LATE MAY CLIMATOLOGICAL AVERAGE TEMPERATURES ANTICIPATED FROM MONDAY INTO NEXT WEDNESDAY. && .AVIATION... GENERALLY VFR CONDITIONS AT ALL THREE TAF SITES THIS MORNING WILL GRADUALLY DECLINE LATER THIS MORNING THROUGH THE AFTERNOON... SETTLING INTO THE MVFR RANGE BY THIS EVENING AS WIDESPREAD CLOUDS AND SCATTERED PRECIPITATION SETTLE IN. THIS IS GENERALLY TRUE FOR ALL AREAS ALONG AND WEST OF THE I-25 CORRIDOR. CONDITIONS FARTHER EAST WILL GENERALLY BE BETTER...DUE TO LESS CLOUD COVER AND PRECIPITATION. HOWEVER...EVEN THESE AREAS CAN EXPECT ISOLATED TO SCATTERED MVFR CONDITIONS DUE TO SHOWERS BY THIS EVENING. LW && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, May 21, 6:37 AM MDT, 7 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 637 AM MDT THU MAY 21 2009 COZ058>089-093>099-221245- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 637 AM MDT THU MAY 21 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE FOUND FROM THE I-25 CORRIDOR WESTWARD DURING THE AFTERNOON...WITH GENERALLY LESS ACTIVITY OUT EAST ACROSS THE PLAINS. THE PRIMARY THREATS FROM STORMS TODAY WILL BE HEAVY RAINFALL...WIND GUSTS TO AROUND 40 MPH...LOCAL PEA SIZE HAIL...AND LIGHTNING. TONIGHT...SCATTERED THUNDERSTORMS WILL CONTINUE ACROSS THE MOUNTAINS...HIGH VALLEYS...AND ADJACENT PLAINS DURING THE EVENING HOURS...AND THEN DIE DOWN AROUND MIDNIGHT. THE PRIMARY THREATS WILL REMAIN THE SAME AS DURING THE AFTERNOON. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A MILD AND RELATIVELY MOIST METEOROLOGICAL PATTERN WILL ALLOW ISOLATED TO SCATTERED SHOWER AND THUNDERSTORM ACTIVITY TO CONTINUE ACROSS SOUTHERN COLORADO THROUGH THE PERIOD. THE PRIMARY METEOROLOGICAL THREATS FROM STORMS ON THESE DAYS WILL BE LIGHTNING...GUSTY WINDS...HEAVY RAIN AND POSSIBLY SOME SMALL STREAM FLOODING. IN ADDITION...ONE OR TWO STORMS COULD BE SEVERE ON ANY GIVEN DAY(ESPECIALLY FROM MONDAY INTO NEXT WEDNESDAY)...WHICH WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 60 MPH AND HAIL AROUND 1 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE POSSIBLE AFTER 12 PM MDT THIS AFTERNOON OVER THE MOUNTAINS...HIGH VALLEYS...AND I-25 CORRIDOR.
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 1:37 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 2 hr |
| May 21, 1:56 PM MDT | Severe Thunderstorm Warning | PUB | Huerfano, Las Animas | 33 min |
| May 21, 3:32 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| May 21, 3:44 PM MDT | Flash Flood Warning | PUB | Las Animas | 3 hr |
| May 21, 4:10 PM MDT | Areal Flood Advisory | PUB | Huerfano, Las Animas | 3 hr |
Nearby
Severe Thunderstorm Warnings in Colorado, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.